Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 331, NWS Little Rock, AR

August 7, 2018Logan County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Aug 7, 2018, 4:03 PM CDT for Logan County, Arkansas. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2018, 4:03 PM CDT (21:03 UTC)
Expired
Aug 7, 2018, 4:45 PM CDT
In force
42 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Logan County, AR

The radar

The Western Arkansas radar (KSRX), 67 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 4:55 PM CDTTSTM WND DMG2 Ne Paris, ARLARGE LIMBS WERE BLOWN DOWN. WIND GUSTS WERE ESTIMATED AROUND 60 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 738 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
738 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1516 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

969 
WUUS54 KLZK 072103
SVRLZK
ARC083-072145-
/O.NEW.KLZK.SV.W.0331.180807T2103Z-180807T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
403 PM CDT TUE AUG 7 2018

The National Weather Service in Little Rock has issued a

* Severe Thunderstorm Warning for...
  Northeastern Logan County in western Arkansas...

* Until 445 PM CDT.

* At 403 PM CDT, a severe thunderstorm was located over Subiaco, or
  near Paris, moving east at 15 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Paris...                          Subiaco...
  Scranton...                       Midway in Logan County...
  Morrison Bluff...                 Wilkins...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3533 9376 3539 9362 3538 9359 3540 9357
      3541 9353 3527 9342 3523 9372
TIME...MOT...LOC 2103Z 251DEG 12KT 3531 9363 

HAIL...0.75IN
WIND...60MPH
 
$$

46
1 follow-up statement
505 
WWUS54 KLZK 072129
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
429 PM CDT TUE AUG 7 2018

ARC083-072145-
/O.CON.KLZK.SV.W.0331.000000T0000Z-180807T2145Z/
Logan AR-
429 PM CDT TUE AUG 7 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHEASTERN LOGAN COUNTY...

At 428 PM CDT, a severe thunderstorm was located 4 miles north 
of Subiaco, moving northeast at 10 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Paris...                          Subiaco...
Scranton...                       Morrison Bluff...
Wilkins...                        

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3533 9376 3539 9362 3538 9359 3540 9357
      3541 9353 3532 9346 3527 9374
TIME...MOT...LOC 2128Z 241DEG 8KT 3535 9364 

HAIL...0.88IN
WIND...60MPH
 
$$

46

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:06 PM CDT, 57 minutes earlier.

Area forecast discussion, Aug 7, 3:06 PM CDT, 57 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
306 PM CDT Tue Aug 7 2018

.SHORT TERM...Tonight Through Thursday

Zonal flow in place aloft along and to the north of the state this
afternoon, with elongated ridging remaining just to the south. An
impulse in the flow was making its way just north of the area and
was helping to provide lift for shower and thunderstorm
development across northern Arkansas this afternoon. With high
pressure in control to the south, only scattered cumulus had
developed and temperatures were quite warm by 20z, in the mid 90s
for many areas.

Through the short term portion of the forecast, the zonal flow will
give way to more amplified troughing as ridging across the west
intensifies. This will allow additional pieces of shortwave
energy to pass over the state. Additionally, a surface boundary
will make its way into the state and will stall, helping to focus
activity locally. With persistent disturbances traversing the
flow and the boundary in place at the surface, widespread cloud
cover and increased rain chances will be advertised in the
forecast. This will lead to below normal daytime highs.

Deep southwesterly moisture flow continues to be seen with today's
12z model guidance as atmospheric profiles continue to be well
saturated. The latest data suggests PWAT values aoa 2" across much
of the state through at least the next 48 hours, which helps
support the idea of locally heavy although largely beneficial
rainfall. Sluggish storm motion and weak shear aloft combined
with sufficient CAPE values across the area further contribute to
the idea of heavy rainfall. Ultimately, timing of individual
disturbances as well as frontal position will dictate where the
axis of heaviest rainfall sets up. At this time, that looks to be
over portions of southwest to south central Arkansas.

&&

.LONG TERM...Thursday Night Through Tuesday

The pattern will remain unsettled in the extended period.
Looking aloft, an amplified ridge will be noted over the
western United States. A trough will extend from the Great
Lakes to the mid-Mississippi Valley and southern Plains.
The trough will slowly pivot to the north/east, with chances of
showers/thunderstorms ahead of the trough.

Toward the weekend, the trough/low pressure aloft will exit toward
the Ohio Valley. Ridging will occur over the southeast states,
including Arkansas, as the trough leaves. As the period comes to
a close, a new cutoff low may form to the west of the state, and
will head this way.

Given the pattern, rain chances in Arkansas will be mainly over
the southeast half of the state to begin the period. Precipitation
will tend to wind down by Saturday as the low kicks out, but will
return late in the weekend/early next week as the new low emerges.

For the most part, not looking at widespread heavy rain in the
long term. However, heavy downpours could result in localized
flooding in spots. Precipitation coverage will be more than the
usual this time of year.

As far as temperatures, daytime readings will be below average, and
close to average at night.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     74  88  71  88 /  60  60  50  50
Camden AR         77  91  74  86 /  30  60  60  60
Harrison AR       72  86  68  87 /  60  50  40  30
Hot Springs AR    76  87  72  86 /  30  60  60  60
Little Rock   AR  76  89  73  86 /  40  60  60  60
Monticello AR     77  90  73  86 /  20  50  60  60
Mount Ida AR      75  86  70  86 /  40  60  60  60
Mountain Home AR  72  86  69  88 /  60  50  40  40
Newport AR        74  87  72  86 /  60  60  60  50
Pine Bluff AR     76  89  73  86 /  30  60  60  60
Russellville AR   75  88  72  87 /  60  60  60  60
Searcy AR         73  88  72  87 /  60  60  60  60
Stuttgart AR      75  87  73  86 /  30  60  60  60
&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Short Term...67 / Long Term...46
Hazardous weather outlook, Aug 7, 4:51 AM CDT, 11 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
451 AM CDT Tue Aug 7 2018

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-081000-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
451 AM CDT Tue Aug 7 2018

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Isolated thunderstorms could develop this afternoon, mainly across
northern portions of the state, although a stray thunderstorm
cannot be ruled out elsewhere. Lightning, gusty winds, and heavy
rain will be possible with any storms.

In addition, an approaching front will bring increased chances of
rain -- some heavy -- beginning late this evening and into
tonight. The initial threat for heavy rain and isolated flooding will
be across northern Arkansas with the threat spreading south over
time.

.DAYS TWO THROUGH SEVEN...Wednesday Through Monday

As the cold front pushes further south, heavy rain will
overspread much of the area. Isolated flooding will be possible
anywhere along or near the front, which will remain nearly
stationary over western, central, and southern Arkansas through
late week. Isolated strong storms cannot be ruled out, although
the threat for widespread severe weather remains low. Additional
rainfall will be possible through the weekend and into next week.

.Spotter Information Statement...

Spotter activation is not likely today or tonight.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

Cooper/Brown/Jones

In the hours before

Special weather statement, Aug 7, 12:27 PM CDT, 3 hours 36 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1227 PM CDT TUE AUG 7 2018

ARZ003-004-071815-
Marion AR-Boone AR-
1227 PM CDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION AND BOONE
COUNTIES UNTIL 115 PM CDT...

At 1226 PM CDT, Doppler radar was tracking a strong thunderstorm
over Capps, or 5 miles west of Harrison, moving east at 30 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Harrison...                       Diamond City...
Bergman...                        Lead Hill...
Pyatt...                          Olvey...
Myrtle...                         Dodd City...
Capps...                          Willis...
Red Bank...                       Clark Hill...
Winington...                      Bellefonte...
Alpena...                         Zinc...
South Lead Hill...                Batavia...
Bear Creek Springs...             Hopewell in Boone County...

LAT...LON 3648 9285 3622 9274 3614 9330 3633 9330
TIME...MOT...LOC 1726Z 252DEG 19KT 3625 9323

46
Special weather statement, Aug 7, 12:43 PM CDT, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1243 PM CDT TUE AUG 7 2018

ARZ004-005-071815-
Baxter AR-Marion AR-
1243 PM CDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MARION AND NORTHERN
BAXTER COUNTIES UNTIL 115 PM CDT...

At 1243 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bull Shoals, moving east at 20 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Mountain Home...                  Bull Shoals...
Lakeview in Baxter County...      Arkawana...
Price Place...                    Ozark Regional Airport...
Gamaliel Landing...               Fawn Park...
Bull Shoals State Park...         Ozark Isle...
Midway in Baxter County...        Fairview in Marion County...
Clarkridge...                     Gamaliel...
Oakland...                        Three Brothers...
Henderson...                      Norfork Lake...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3640 9215 3639 9215 3632 9260 3649 9267
      3650 9265 3650 9219
TIME...MOT...LOC 1743Z 252DEG 16KT 3643 9255

67
Special weather statement, Aug 7, 12:54 PM CDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1254 PM CDT TUE AUG 7 2018

ARZ003-004-071830-
Marion AR-Boone AR-
1254 PM CDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION AND
SOUTHEASTERN BOONE COUNTIES UNTIL 130 PM CDT...

At 1254 PM CDT, Doppler radar was tracking a strong thunderstorm near
Everton, or 10 miles southwest of Yellville, moving east at 25
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Yellville...                      Flippin...
Crawford...                       Rush...
Summit...                         Everton...
Eros...                           Bruno...
Ralph...

LAT...LON 3630 9260 3613 9253 3612 9276 3611 9284
      3612 9291 3619 9295
TIME...MOT...LOC 1754Z 254DEG 19KT 3615 9285

46
Special weather statement, Aug 7, 2:25 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Little Rock AR
225 PM CDT TUE AUG 7 2018

ARZ023-072015-
Van Buren AR-
225 PM CDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN VAN BUREN COUNTY
UNTIL 315 PM CDT...

At 225 PM CDT, Doppler radar was tracking a strong thunderstorm near
Claude, or 11 miles west of Clinton. This storm was nearly
stationary.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Claude...                         Beverage Town...
Alread...                         Rupert...
Crabtree...                       Scotland...
Culpepper...                      Formosa...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3546 9250 3546 9276 3567 9276 3567 9249
TIME...MOT...LOC 1925Z 284DEG 2KT 3556 9265

57
Special weather statement, Aug 7, 2:58 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Little Rock AR
258 PM CDT TUE AUG 7 2018

ARZ014-023-024-072030-
Stone AR-Van Buren AR-Cleburne AR-
258 PM CDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN STONE...NORTHEASTERN
VAN BUREN AND NORTHWESTERN CLEBURNE COUNTIES UNTIL 330 PM CDT...

At 258 PM CDT, Doppler radar was tracking a strong thunderstorm over
Old Lexington, or 9 miles north of Clinton, moving east at 20 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Clinton...                        Fairfield Bay...
Shirley...                        Elba...
Old Lexington...                  Edgemont...
Parma...                          Prim...
Rushing...                        Turkey Creek...
Hill Creek Recreation Area...     Fox...
Arlberg...                        Brewer...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3584 9213 3560 9209 3560 9247 3578 9251
      3579 9244 3579 9242 3580 9242
TIME...MOT...LOC 1958Z 261DEG 16KT 3571 9240

57

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 12:27 PM CDTSpecial Weather StatementLZKBoone48 min
Aug 7, 12:43 PM CDTSpecial Weather StatementLZKBaxter32 min
Aug 7, 12:54 PM CDTSpecial Weather StatementLZKMarion36 min
Aug 7, 1:02 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion, Searcy43 min
Aug 7, 2:00 PM CDTSevere Thunderstorm WarningLZKFulton28 min
Aug 7, 2:25 PM CDTSpecial Weather StatementLZKVan Buren50 min
Aug 7, 2:58 PM CDTSpecial Weather StatementLZKStone32 min
Aug 7, 4:26 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan34 min
Aug 7, 4:33 PM CDTSpecial Weather StatementLZKJackson27 min
Aug 7, 4:37 PM CDTSevere Thunderstorm WarningLZKJackson38 min
Aug 7, 4:44 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan46 min
Aug 7, 4:51 PM CDTFlash Flood WarningLZKJohnson, Logan3 hr
Aug 7, 4:58 PM CDTSevere Thunderstorm WarningLZKIndependence, Jackson, White47 min
Aug 7, 5:48 PM CDTSpecial Weather StatementLZKLogan27 min
Aug 7, 5:54 PM CDTSevere Thunderstorm WarningLZKLogan, Scott, Yell36 min
Aug 7, 5:59 PM CDTSpecial Weather StatementLZKFaulkner46 min
Aug 7, 6:21 PM CDTSpecial Weather StatementLZKJackson24 min
Aug 7, 6:24 PM CDTSevere Thunderstorm WarningLZKIndependence, Jackson26 min
Aug 7, 6:35 PM CDTSpecial Weather StatementLZKWhite55 min
Aug 7, 6:46 PM CDTSevere Thunderstorm WarningLZKPrairie, White40 min
Aug 7, 6:56 PM CDTSpecial Weather StatementLZKYell49 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.